Alert archive / Idaho / Red Flag Warnings in 2021

Red Flag Warning 15, NWS Boise, ID

September 7, 20214 counties in Idaho

NWS Boise, ID issued this red flag warning at Sep 7, 2021, 1:13 PM MDT for 4 counties in Idaho. It took effect at Sep 8, 2021, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 2021, 1:13 PM MDT (19:13 UTC)
In effect from
Sep 8, 2021, 12:00 PM MDT
Expired
Sep 8, 2021, 9:00 PM MDT
In force
9 hr
Issued by
NWS Boise, ID

Counties Boise County, ID, Gem County, ID, Idaho County, ID, Valley County, ID

The radar

The Boise radar (KCBX), 135 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2021-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2021-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3445 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

846 
WWUS85 KBOI 071913
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
113 PM MDT Tue Sep 7 2021

IDZ402-403-082100-
/O.NEW.KBOI.FW.W.0015.210908T1800Z-210909T0300Z/
Eastern Payette National Forest-Northern Boise National Forest-
113 PM MDT Tue Sep 7 2021

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN PAYETTE
NATIONAL FOREST AND NORTHERN BOISE NATIONAL FOREST...WHICH ARE
FIRE WEATHER ZONES 402 AND 403...

The National Weather Service in Boise has issued a Red Flag
Warning, which is in effect from noon to 9 PM MDT Wednesday. 

* WINDS...Gusts up to 35 mph.

* RELATIVE HUMIDITY...8 to 15 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$


W
2 follow-up statements
098 
WWUS85 KBOI 081910
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
110 PM MDT Wed Sep 8 2021

IDZ402-403-090300-
/O.CON.KBOI.FW.W.0015.000000T0000Z-210909T0300Z/
Eastern Payette National Forest-Northern Boise National Forest-
110 PM MDT Wed Sep 8 2021

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN PAYETTE
NATIONAL FOREST AND NORTHERN BOISE NATIONAL FOREST...WHICH ARE
FIRE WEATHER ZONES 402 AND 403...

* WINDS...Gusts up to 30 mph.

* RELATIVE HUMIDITY...8 to 15 percent.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will occur shortly.

&&

$$


W
187 
WWUS85 KBOI 090247
RFWBOI

URGENT - FIRE WEATHER MESSAGE
National Weather Service Boise ID
847 PM MDT Wed Sep 8 2021

...RED FLAG WARNING WILL EXPIRE AT 9PM MDT...


IDZ402-403-090400-
/O.EXP.KBOI.FW.W.0015.000000T0000Z-210909T0300Z/
Eastern Payette National Forest-Northern Boise National Forest-
847 PM MDT Wed Sep 8 2021

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR EASTERN PAYETTE
NATIONAL FOREST AND NORTHERN BOISE NATIONAL FOREST...WHICH ARE
FIRE WEATHER ZONES 402 AND 403...

With sunset, relative humidity values are increasing and wind
speeds are decreasing. Therefore, the warning will be allowed to
expire on schedule at 9 pm MDT.

$$


W

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Sep 7, 9:22 AM MDT, 3 hours 51 minutes earlier.

Area forecast discussion, Sep 7, 9:22 AM MDT, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Boise ID
922 AM MDT Tue Sep 7 2021

.DISCUSSION...Smoke is especially prominent this morning and HRRR
continues it through at least Wednesday night. Upper ridge over
the Great Basin this morning is forecast to drift slowly to the
Four Corners area Thursday. Smoke should begin to decrease from
the west Thursday and even more Friday when a Pacific trough comes
inland with a chance of showers and afternoon thunderstorms. Fire
weather concerns will increase Wednesday afternoon when west/
northwest winds increase, with low humidity. No updates at this
time.

&&

.AVIATION...Mostly VFR. Widespread smoke layers with periods of
MVFR visibility and terrain obscuration. Surface winds: mostly
light and variable, but with southwest 10-15 kts mainly near KBKE
21Z to 03Z, and west to northwest 10-15 kts crossing west to east
across Harney County/Oregon and KBNO area by Wednesday morning.
Winds aloft at 10k ft MSL: northwest 10-20 kts becoming southwest
10-20 kts early Wednesday morning.

&&

.PREV DISCUSSION...
SHORT TERM...Today through Thursday night...An upper ridge will
amplify over the area today warming temperatures several degrees
from yesterday. Southwest flow aloft will increase on Wednesday
returning gusty winds to the higher elevations Wednesday
afternoon. By Thursday some mid-upper level moisture will make its
way into the region and could pair up with an approaching short
wave trough to introduce a slight chance of precipitation late
Thursday. However, confidence on timing of the trough remains
low. Smoke will continue to funnel into the region on the west-
southwest winds aloft. This will limit heating potential through
the period, though temperatures will still be well above normal.

LONG TERM...Friday through Tuesday...Ensemble models in fairly
good agreement that a shortwave passing through the westerly
flow to the north of the forecast area will be able to support
showers, thunderstorms, and breezy conditions across the area on
Friday, and drop temperatures about 10 degrees. Some showers may
linger in the mountains on Saturday, as the flow turns more
northwesterly, rather than southwesterly, and which should help
to push some of the smoke and haze out of the area, and allow
temperatures through the weekend to get down to near normal.
Beyond the weekend, the ensembles have quite a variation in
solutions, but appears to be a bit more support for weak
troughiness and cooler temperatures for early next week, rather
than a return to a strong ridge.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...None.
OR...None.

&&

www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise

DISCUSSION...LC
AVIATION.....JDS
PREV SHORT TERM...DG
PREV LONG TERM....TB

Nearby

Red Flag Warnings in Idaho, 2021Every red flag warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.